MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750810
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Muscular Rigidity (1968); Foreign Body In Patient (2687)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during mca (middle cerebral artery) stenosis case, the operator used balloon to dilate first and then prepared to deploy stent to expand the lesion.Delivered the stent along with the guidewire to go through the subject catheter, and after the subject catheter was advanced in patient's body for about 140cm resistance was encountered and the operator could not see the tip marker of the subject catheter under dsa (digital subtraction angiography) even after several adjustments.After the procedure the operator checked the subject catheter and found the tip marker ring was missing.Checked with ct (computed tomography) and found metal matter in patient's head and it supposed to be the marker of the subject catheter.Additional information received on 12-mar-2024 stated that medical intervention was performed to remove catheter tip marker and patient's muscle tone increased.The procedure was completed successfully.No addiotnal information available.
 
Event or Problem Description
It was reported that during mca (middle cerebral artery) stenosis case, the operator used balloon to dilate first and then prepared to deploy stent to expand the lesion.Delivered the stent along with the guidewire to go through the subject catheter, and after the subject catheter was advanced in patient's body for about 140cm resistance was encountered and the operator could not see the tip marker of the subject catheter under dsa (digital subtraction angiography) even after several adjustments.After the procedure the operator checked the subject catheter and found the tip marker ring was missing.Checked with ct (computed tomography) and found metal matter in patient's head and it supposed to be the marker of the subject catheter.Additional information received on (b)(6) 2024 stated that medical intervention was performed to remove catheter tip marker and patient's muscle tone increased.The procedure was completed successfully.No addiotnal information available.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter shaft was found to be kinked/bent in multiply areas, the catheter shaft was found to be broken/fractured in multiply areas, the tip of the catheter was found to be broken off at 6 cm from the distal junction and not returned, and the hub was found to be intact.A functional inspection was unable to be performed due to condition of the device.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported ro marker(s) detached/separated/not visible under fluoroscopy was confirmed during the analysis.The reported catheter shaft friction, un-retrieved device fragments, could not be duplicated during the analysis; however, analysis results are consistent with the reported event.The reported patient neurological deficit could not be duplicated during the analysis as the event is patient/procedure related.The reported defect was confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use and there was no damage noted to the packaging prior to opening the packaging.The customer indicated that the device was in good condition prior to use and continuous flush was set up and maintained throughout the clinical procedure.During one mca (middle cerebral artery) stenosis case, the operator used balloon to dilate first and then prepared to deploy a stent to expand the lesion.Delivered the stent along with the guidewire to go through the subject catheter, and after the microcatheter was advanced in patient's body for about 140cm, the operator could not see the tip marker of it under dsa (digital subtraction angiography) even after several adjustments.Since the microcatheter could not be seen, the operator then replaced it with another catheter to place and deployed the stent to finish the procedure successfully.After the procedure the operator checked the microcatheter and found the tip marker ring was missing.Checked with ct (computed tomography) and found metal matter in patient's head and it supposed to be the marker of the subject catheter.Also additional information provided indicated the patients anatomy was severely tortuous, they experienced difficulty advancing and still kept advancing the catheter.As per the catheter dfu (device directions for use) "never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the microcatheter or guidewire against resistance could dislodge a clot, perforate a vessel wall, or damage microcatheter and guidewire.In severe cases, tip separation of the microcatheter or guidewire may occur".The catheter shaft was returned severely damaged.The catheter shaft had fractured and the ro marker was detached.There was difficulty advancing the catheter during the procedure, the operator experienced difficulty advancing the catheter and kept advancing.The as reported 'ro marker(s) detached/separated/not visible under fluoroscopy', 'un-retrieved device fragments', and 'patient neurological deficit' as well as the as analyzed 'ro marker(s) detached/separated/not visible under fluoroscopy', 'catheter shaft kinked/bent', 'catheter shaft broken/fractured during use' will be assigned user error as the issue investigation confirms that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user.There was a deviation from the supplied dfu that resulted in a different medical product response than intended by the manufacturer or expected by the user.The device was used in an mca (middle cerebral artery) stenosis case and the patients anatomy was severely torturous.The as reported 'catheter shaft friction' will be assigned procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18981341
Report Number3008881809-2024-00123
Device Sequence Number6213514
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public04546540698131
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberM003XT2750810
Device Lot Number24457064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON (UNKNOWN).; EZ STENT (STRYKER).; SYNCHRO GUIDEWIRE (STRYKER).
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight50 KG
Patient RaceAsian